Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 325, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 6, 2004, 8:43 AM CDT for Edwards County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2004, 8:43 AM CDT (13:43 UTC)
- Expired
- Oct 6, 2004, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Edwards County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 061349
FFWSAT
TXC137-061645-
/X.NEW.KEWX.FF.W.0026.041006T1343Z-041006T1645Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
843 AM CDT WED OCT 6 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
EDWARDS
* UNTIL 1145 AM CDT
* AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
.A LINE OF SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINS
OF 1 TO 2 INCHES WILL MOVE SOUTHEAST ACROSS EDWARDS COUNTY OVER THE
NEXT TWO HOURS. BECAUSE THE SOIL IS NEARLY SATURATED...FLOODING WILL
BE QUICK TO OCCUR.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
- DONT DROWN.
LAT...LON 3026 10068 2967 10066 2969 10013 3008 10002
3025 9983
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 6, 2:36 AM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Oct 6, 2:36 AM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 235 AM CDT WED OCT 6 2004 .DISCUSSION... HEAVY RAIN THREAT CONTINUES TODAY FOR SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. TWO FEATURES WILL IMPACT THE CWFA TODAY. THE FIRST FEATURE IS A SQUALL LINE ASSOCIATED WITH AN MCS LOCATED ACROSS WEST TEXAS. THIS SYSTEM WAS MOVING ESE AT 30 TO 40 MPH. IF THIS SYSTEM CONTINUES AT ITS PRESENT SPEED AND DIRECTION...IT WILL ENTER THE EDWARDS PLATEAU AND HILL COUNTRY LATER THIS MORNING. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE AS THE MCS MOVES IN FROM THE NORTHWEST. THE SECOND FEATURE IS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE COASTAL BEND BETWEEN CORPUS CHRISTI AND BEEVILLE EXTENDING EASTWARD INTO THE GULF. THESE STORMS WERE OCCURRING IN THE VICINITY OF A STATIONARY FRONT AND WERE MOVING NORTHWARD TOWARDS THE SE COUNTIES OF THE CWFA. THESE STORMS WILL PRODUCE HEAVY RAINFALL. THE INTERSECTION OF OUTFLOW BOUNDARIES WILL TRIGGER ADDITIONAL THUNDERSTORMS AND HEAVY RAINFALL ACROSS THE CWFA TODAY. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH TONIGHT. HOWEVER ANOTHER WEST TEXAS MCS IS POSSIBLE WITH SCATTERED CONVECTION REACHING THE NORTHWEST COUNTIES BY THURSDAY MORNING. DEEP TROPICAL MOISTURE OVER DEEP SOUTH TEXAS WILL ALSO BEGIN TO MOVE NORTHEAST ALONG THE TEXAS COAST ON THURSDAY AS A SFC WAVE DEVELOPS. THIS WAVE WILL TRACK NORTHEAST ALONG THE TEXAS COAST TOWARDS HOUSTON THURSDAY NIGHT AND FRIDAY. HEAVY RAINS WILL STILL BE POSSIBLE OVER THE EASTERN HALF OF THE CWFA THURSDAY AFTERNOON INTO THURSDAY NIGHT. THE FLOOD WATCH FOR FLASH FLOODING REMAINS IN EFFECT UNTIL 4 PM THIS AFTERNOON. HOWEVER THE WATCH MAY BE EXTENDED AND/OR RECONFIGURED LATER TODAY. THE UPPER LOW LOCATED OVER COLORADO...WHICH SPAWNED THE WEST TEXAS MCS...WILL SHEAR OUT TO THE NORTHEAST ON FRIDAY BRINGING AN END TO THE HEAVY RAIN THREAT. ISOLATED SHOWERS WILL STILL BE POSSIBLE ON SATURDAY AS A WEAKNESS ALOFT REMAINS OVER TEXAS. AN UPPER LEVEL RIDGE WILL BEGIN TO DEVELOP OVER TEXAS ON SUNDAY AND STRENGTHEN MONDAY AND TUESDAY BRINGING A DRY SPELL TO THE CWFA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 67 77 65 / 60 40 70 50 AUSTIN BERGSTROM INTL AIRPORT 77 65 78 64 / 60 40 70 50 DEL RIO INTL AIRPORT 80 69 80 68 / 60 40 60 30 SAN ANTONIO INTL AIRPORT 79 68 78 67 / 60 40 70 50 && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGH 4 PM. && 13/04
Hazardous weather outlook, Oct 6, 6:43 AM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 643 AM CDT WED OCT 6 2004 TXZ171>173-183>194-202>209-217>225-228-071100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 643 AM CDT WED OCT 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY. A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 4 PM THIS AFTERNOON FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. A SERIES OF UPPER LEVEL DISTURBANCES MOVING EAST WILL INTERACT WITH TROPICAL MOISTURE MOVING NORTH TO GENERATE LOCALLY HEAVY RAINFALL. OUTFLOW BOUNDARIES WILL SERVE TO FOCUS AND ENHANCE RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT FOR HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE INTO THURSDAY FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THEN SHIFT ON FRIDAY TO EASTERN PORTIONS OF SOUTH CENTRAL TEXAS AS THE DISTURBANCES AND MOISTURE SHIFT EAST. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:56 AM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.